Alert archive / Illinois / River Flood Warnings in 2020
River Flood Warning 44, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at May 18, 2020, 10:34 AM CDT for Lawrence County, Illinois. It took effect at May 18, 2020, 6:34 PM CDT. It was in force for 5 days.
The area
The outline as issued.
The facts
- Issued
- May 18, 2020, 10:34 AM CDT (15:34 UTC)
- In effect from
- May 18, 2020, 6:34 PM CDT
- Expired
- May 23, 2020, 10:41 PM CDT
- In force
- 5 days
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lawrence County, IL
The radar
The Evansville,IN radar (KVWX), 57 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Embarras River (IL) at Lawrenceville (LAWI2). The gauge peaked at 31.37 ft at May 22, 2020, 8:00 AM CDT.
- Action stage
- 27 ft
- Minor stage
- 30 ft
- Moderate stage
- 37 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03346500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
409
WGUS43 KILX 181534
FLWILX
Flood Warning
National Weather Service Lincoln IL
1034 AM CDT Mon May 18 2020
...The National Weather Service in Lincoln IL has issued a flood
warning for the following river in Illinois...
Embarras River at Lawrenceville affecting Lawrence County.
.River levels continue to rise in response to the heavy rain that
has fallen over the last day. Minor flooding is expected to occur at
Lawrenceville by this evening.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC101-190534-
/O.NEW.KILX.FL.W.0044.200518T2334Z-200524T0730Z/
/LAWI2.1.ER.200518T2334Z.200520T1800Z.200524T0130Z.NO/
1034 AM CDT Mon May 18 2020
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Embarras River at Lawrenceville.
* From this evening until late Saturday night.
* At 945 AM Monday the stage was 28.2 feet.
* Flood stage is 30 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 32.6 feet by Wednesday evening. The river will fall
below flood stage by Saturday evening.
* Impact...At 30.0 feet, minor agricultural flooding begins.
&&
Fld Observed Forecast 7 AM
Location Stg Stg Day Time Tue Wed Thu
Embarras River
Lawrenceville 30 28.2 Mon 10 AM 31.5 32.5 32.5
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
Geelhart12 follow-up statements
095
WGUS83 KILX 190209
FLSILX
Flood Statement
National Weather Service Lincoln IL
909 PM CDT Mon May 18 2020
...The Flood Warning continues for the following river in Illinois...
Embarras River at Lawrenceville affecting Lawrence County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC101-191609-
/O.EXT.KILX.FL.W.0044.000000T0000Z-200524T0900Z/
/LAWI2.1.ER.200519T0314Z.200521T0600Z.200524T0300Z.NO/
909 PM CDT Mon May 18 2020
The Flood Warning continues for
The Embarras River at Lawrenceville.
* Until late Saturday night.
* At 845 PM Monday the stage was 29.7 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 32.0 feet by Thursday afternoon.The river will fall below
flood stage by Saturday evening.
* Impact...At 33.0 feet...Kelly's Lake Lane, 1160N, is inundated.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Tue Wed Thu
Embarras River
Lawrenceville 30 29.7 Mon 9 PM 31.0 31.7 32.0
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
Shimon108
WGUS83 KILX 191550
FLSILX
Flood Statement
National Weather Service Lincoln IL
1050 AM CDT Tue May 19 2020
...The Flood Warning continues for the following river in Illinois...
Embarras River at Lawrenceville affecting Lawrence County.
.Some minor additional rises are expected over the next 24 hours,
with a broad crest tomorrow afternoon and early evening.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC101-200550-
/O.EXT.KILX.FL.W.0044.000000T0000Z-200523T0200Z/
/LAWI2.1.ER.200519T0515Z.200520T1200Z.200522T2000Z.NO/
1050 AM CDT Tue May 19 2020
The Flood Warning continues for
The Embarras River at Lawrenceville.
* Until Friday evening.
* At 945 AM Tuesday the stage was 30.4 feet.
* Flood stage is 30 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 30.9 feet by
tomorrow afternoon. The river will fall below flood stage Friday
afternoon.
* Impact...At 30.0 feet, minor agricultural flooding begins.
&&
Fld Observed Forecast 7 AM
Location Stg Stg Day Time Wed Thu Fri
Embarras River
Lawrenceville 30 30.4 Tue 10 AM 30.9 30.8 30.3
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
Geelhart255
WGUS83 KILX 200222
FLSILX
Flood Statement
National Weather Service Lincoln IL
922 PM CDT Tue May 19 2020
...The Flood Warning continues for the following river in Illinois...
Embarras River at Lawrenceville affecting Lawrence County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC101-201621-
/O.CON.KILX.FL.W.0044.000000T0000Z-200523T0200Z/
/LAWI2.1.ER.200519T0515Z.200520T1200Z.200522T2000Z.NO/
922 PM CDT Tue May 19 2020
The Flood Warning continues for
The Embarras River at Lawrenceville.
* Until Friday evening.
* At 845 PM Tuesday the stage was 30.7 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 30.9 feet by
tomorrow afternoon. The river will fall below flood stage Friday
afternoon.
* Impact...At 30.0 feet...Minor agricultural flooding begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Wed Thu Fri
Embarras River
Lawrenceville 30 30.7 Tue 9 PM 30.9 30.8 30.3
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
25308
WGUS83 KILX 201543
FLSILX
Flood Statement
National Weather Service Lincoln IL
1043 AM CDT Wed May 20 2020
...The Flood Warning continues for the following river in Illinois...
Embarras River at Lawrenceville affecting Lawrence County.
.The lower end of the Embarras River is currently beginning a
extended crest which will persist through Thursday morning. Flooding
is expected to subside Friday evening.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC101-210542-
/O.EXT.KILX.FL.W.0044.000000T0000Z-200523T0800Z/
/LAWI2.1.ER.200519T0515Z.200520T1430Z.200523T0200Z.NO/
1043 AM CDT Wed May 20 2020
The Flood Warning continues for
The Embarras River at Lawrenceville.
* Until late Friday night.
* At 945 AM Wednesday the stage was 31.0 feet.
* Flood stage is 30 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is currently cresting, and will fall below
flood stage by Friday evening.
&&
Fld Observed Forecast 7 AM
Location Stg Stg Day Time Thu Fri Sat
Embarras River
Lawrenceville 30 31.0 Wed 10 AM 30.9 30.5 29.5
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
Geelhart175
WGUS83 KILX 210149
FLSILX
Flood Statement
National Weather Service Lincoln IL
849 PM CDT Wed May 20 2020
...The Flood Warning continues for the following river in Illinois...
Embarras River at Lawrenceville affecting Lawrence County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC101-211549-
/O.EXT.KILX.FL.W.0044.000000T0000Z-200523T1600Z/
/LAWI2.1.ER.200519T0515Z.200521T1200Z.200523T1000Z.NO/
849 PM CDT Wed May 20 2020
The Flood Warning continues for
The Embarras River at Lawrenceville.
* Until Saturday morning.
* At 745 PM Wednesday the stage was 31.1 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 31.3 feet by
tomorrow afternoon. The river will fall below flood stage early
Saturday morning.
* Impact...At 30.0 feet...Minor agricultural flooding begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Thu Fri Sat
Embarras River
Lawrenceville 30 31.1 Wed 8 PM 31.3 30.9 29.9
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
25903
WGUS83 KILX 211417
FLSILX
Flood Statement
National Weather Service Lincoln IL
917 AM CDT Thu May 21 2020
...The Flood Warning continues for the following river in Illinois...
Embarras River at Lawrenceville affecting Lawrence County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC101-220416-
/O.EXT.KILX.FL.W.0044.000000T0000Z-200523T1200Z/
/LAWI2.1.ER.200519T0515Z.200521T1345Z.200523T0600Z.NO/
917 AM CDT Thu May 21 2020
The Flood Warning continues for
The Embarras River at Lawrenceville.
* Until Saturday morning.
* At 845 AM Thursday the stage was 31.2 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Saturday morning.
* Impact...At 30.0 feet...Minor agricultural flooding begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Fri Sat Sun
Embarras River
Lawrenceville 30 31.2 Thu 9 AM 30.8 29.7 28.1
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
baker952
WGUS83 KILX 220229
FLSILX
Flood Statement
National Weather Service Lincoln IL
929 PM CDT Thu May 21 2020
...The Flood Warning continues for the following river in Illinois...
Embarras River at Lawrenceville affecting Lawrence County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC101-221628-
/O.EXT.KILX.FL.W.0044.000000T0000Z-200524T0300Z/
/LAWI2.1.ER.200519T0515Z.200522T0600Z.200523T2100Z.NO/
929 PM CDT Thu May 21 2020
The Flood Warning continues for
The Embarras River at Lawrenceville.
* Until Saturday evening.
* At 845 PM Thursday the stage was 31.3 feet.
* Flood stage is 30 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 31.4 feet by
early tomorrow morning. The river will fall below flood stage
Saturday afternoon.
* Impact...At 30 feet...Minor agricultural flooding begins.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Fri Sat Sun
Embarras River
Lawrenceville 30 31.3 Thu 9 PM 31.4 30.6 28.4
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
07938
WGUS83 KILX 221424
FLSILX
Flood Statement
National Weather Service Lincoln IL
924 AM CDT Fri May 22 2020
...The Flood Warning continues for the following river in Illinois...
Embarras River at Lawrenceville affecting Lawrence County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC101-230424-
/O.EXT.KILX.FL.W.0044.000000T0000Z-200524T0400Z/
/LAWI2.1.ER.200519T0515Z.200522T1300Z.200523T2200Z.NO/
924 AM CDT Fri May 22 2020
The Flood Warning continues for
The Embarras River at Lawrenceville.
* Until Saturday evening.
* At 845 AM Friday the stage was 31.3 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow afternoon.
* Impact...At 30.0 feet...Minor agricultural flooding begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Embarras River
Lawrenceville 30 31.3 Fri 9 AM 30.5 29.0 27.0
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
Ousley165
WGUS83 KILX 222332
FLSILX
Flood Statement
National Weather Service Lincoln IL
632 PM CDT Fri May 22 2020
...The Flood Warning continues for the following river in Illinois...
Embarras River at Lawrenceville affecting Lawrence County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC101-231331-
/O.EXT.KILX.FL.W.0044.000000T0000Z-200524T1424Z/
/LAWI2.1.ER.200519T0515Z.200522T1300Z.200524T0824Z.NO/
632 PM CDT Fri May 22 2020
The Flood Warning continues for
The Embarras River at Lawrenceville.
* Until Sunday morning.
* At 545 PM Friday the stage was 31.3 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Sunday morning.
* Impact...At 30.0 feet...Minor agricultural flooding begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Embarras River
Lawrenceville 30 31.3 Fri 6 PM 31.2 29.7 27.2
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
baker802
WGUS83 KILX 231435
FLSILX
Flood Statement
National Weather Service Lincoln IL
935 AM CDT Sat May 23 2020
...The Flood Warning continues for the following river in Illinois...
Embarras River at Lawrenceville affecting Lawrence County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC101-240435-
/O.EXT.KILX.FL.W.0044.000000T0000Z-200524T1400Z/
/LAWI2.1.ER.200519T0515Z.200522T1300Z.200524T0800Z.NO/
935 AM CDT Sat May 23 2020
The Flood Warning continues for
The Embarras River at Lawrenceville.
* Until Sunday morning.
* At 845 AM Saturday the stage was 31.0 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early tomorrow morning.
* Impact...At 30.0 feet...Minor agricultural flooding begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Embarras River
Lawrenceville 30 31.0 Sat 9 AM 29.8 27.8 26.2
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
Ousley147
WGUS83 KILX 240112
FLSILX
Flood Statement
National Weather Service Lincoln IL
812 PM CDT Sat May 23 2020
...The Flood Warning continues for the following river in Illinois...
Embarras River at Lawrenceville affecting Lawrence County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC101-240936-
/O.EXT.KILX.FL.W.0044.000000T0000Z-200524T0936Z/
/LAWI2.1.ER.200519T0515Z.200522T1300Z.200524T0336Z.NO/
812 PM CDT Sat May 23 2020
The Flood Warning continues for
The Embarras River at Lawrenceville.
* Until late tonight.
* At 745 PM Saturday the stage was 30.1 feet.
* Flood stage is 30.0 feet.
* Forecast...The river will continue to fall to below flood stage by
late tonight.
* Impact...At 30.0 feet...Minor agricultural flooding begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Embarras River
Lawrenceville 30 30.1 Sat 8 PM 29.5 27.8 26.0
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
Barnes289
WGUS83 KILX 240341
FLSILX
Flood Statement
National Weather Service Lincoln IL
1041 PM CDT Sat May 23 2020
...The Flood Warning is cancelled for the following river in
Illinois...
Embarras River at Lawrenceville affecting Lawrence County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC101-240411-
/O.CAN.KILX.FL.W.0044.000000T0000Z-200524T0936Z/
/LAWI2.1.ER.200519T0515Z.200522T1300Z.200524T0145Z.NO/
1041 PM CDT Sat May 23 2020
The Flood Warning is cancelled for
The Embarras River at Lawrenceville.
* At 945 PM Saturday the stage was 29.9 feet.
* Flood stage is 30.0 feet.
* Fell below flood stage at 845 PM Saturday.
* Forecast...The river will continue to fall to 27.3 feet by Monday
morning.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Embarras River
Lawrenceville 30 29.9 Sat 10 PM 29.0 27.3 26.0
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
bakerWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at May 18, 6:39 AM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, May 18, 6:39 AM CDT, 3 hours 55 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 639 AM CDT Mon May 18 2020 .SYNOPSIS... Issued at 257 AM CDT Mon May 18 2020 A large and slow moving upper level low pressure system, will dominate the weather pattern across the area for the today through Tuesday. This will produce cloudy skies, scattered rain showers, and cooler than normal temperatures. && .SHORT TERM...(Today and tonight) ISSUED AT 257 AM CDT Mon May 18 2020 Early morning surface map indicated 1005 mb low pressure over southern Lake Michigan. A cold front extended south into western Indiana. West winds behind the front were advecting 50s dew points into central IL. Water vapor imagery and UA data showed a deep closed 500 mb low over southeast IA. The circulation around this feature covered much of the Midwest. Latest radar scans showed scattered showers associated with the upper low were entering the far northwest CWA, while a few post-frontal showers were exiting the far southeast CWA. Short range models are in good agreement tracking the upper low southeast across the area today and into far southern IL by late tonight. This will result in low overcast, scattered showers, and seasonably cool temperatures. QPF is expected to be on the light side, mainly below one tenth inch. Steep low level lapse rates and relatively low freezing levels below 700 mb will support a few hundred J/kg of CAPE. So a few thunderstorms are possible and added slight chance of thunder to the grids 17z-00z. Cold air funnels are often seen under such a strong upper low, but unless any breaks in the cloud cover can develop this looks unlikely. Otherwise high chance showers will be dominant with best coverage during the afternoon. Highs to reach the lower 60s of most of the area, with some mid 60s in eastern IL. Low clouds remaining in place tonight will limit diurnal temp drop to the low/mid 50s. Showers should diminish during the evening and only have slight chance overnight. .LONG TERM...(Tuesday through Sunday) ISSUED AT 257 AM CDT Mon May 18 2020 The upper low is forecast to continue shifting southeast into central TN by late Tuesday night. With an omega block developing to the north over the Great Lakes, and a separate area of upper ridging developing off the east coast in the wake of a tropical system, the upper low is expected to stall over TN through Wednesday. Due to the wide circulation around the low, this will keep us in cyclonic flow through mid-week, resulting in cloudy skies. Scattered, again mainly diurnally driven showers will be around the area Tuesday. This activity should sink farther south on Wednesday, with chance pops across far southeast IL. As the low gradually fills and heights rise, temperatures will moderate towards seasonal norms through mid-week. For Thursday into Friday the omega block shifts east, allowing the low to drift back north through the Ohio Valley and towards the southern Great Lakes. The feature will be much weaker by this time, but still able to generate some scattered showers or storms, possibly as far west as eastern IL. There is some model spread on the location of the low and associated precip at this time. As we head into the weekend, a longwave trof digging into the Rockies will amplify downstream upper ridging from the Plains into the Mississippi River Valley. This will induce southwest flow and tap into the thermal ridge that has been building over the Plains, pushing temperatures several degrees above normal. Models are quick to shift upper level energy northeast into the area for continued thunderstorm chances, though if the upper ridge holds this could keep the more active weather to the west through much of the weekend. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 638 AM CDT Mon May 18 2020 MVFR cigs are expected at all sites most of the period. However, PIA and BMI are currently lower, below 1kft but should improve in a few hours to MVFR. CMI is VFR but should drop at 13z to MVFR like the rest. Scattered showers have already moved into the area and will have BMI and PIA as -shra this morning, before becoming VCSH late morning. All sites will be VCSH late morning through afternoon and early evening as cold upper level low kicks off some scattered showers over the area. These should dissipate toward sunset. With upper level and sfc low pressure area over central Illinois, winds will be lighter. Expecting southwest winds this morning but then becoming northwesterly to north in the evening for SPI/DEC/CMI. PIA and BMI will see winds become northwest this afternoon and then northerly this evening. && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 AM CDT this morning for ILZ051. && SYNOPSIS...25 SHORT TERM...25 LONG TERM...25 AVIATION...Auten
Hazardous weather outlook, May 18, 3:53 AM CDT, 6 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 353 AM CDT Mon May 18 2020 ILZ027>031-036-037-040-041-047-049-050-190900- Cass-Fulton-Knox-Marshall-Mason-Morgan-Peoria-Schuyler-Scott- Stark-Tazewell-Woodford- 353 AM CDT Mon May 18 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Isolated thunderstorms are possible this afternoon. Moderate river flooding will continue on the Illinois River for the next several days. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Scattered thunderstorms are possible this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042>046-048-052>057-061>063-066-190900- Champaign-Christian-Clark-Coles-Cumberland-De Witt-Douglas-Edgar- Effingham-Logan-Macon-McLean-Menard-Moultrie-Piatt-Shelby- Vermilion- 353 AM CDT Mon May 18 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TODAY AND TONIGHT... Isolated thunderstorms are possible this afternoon. Minor river flooding will continue along much of the Sangamon River for the next few days. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Scattered thunderstorms are possible this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ051-190900- Sangamon- 353 AM CDT Mon May 18 2020 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT THIS MORNING... This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...TODAY AND TONIGHT... Isolated thunderstorms are possible this afternoon. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Scattered thunderstorms are possible this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ067-068-071>073-190900- Clay-Crawford-Jasper-Lawrence-Richland- 353 AM CDT Mon May 18 2020 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TODAY AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Scattered thunderstorms are possible this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight.
In the hours before
Local storm report, May 18, 7:35 AM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
735 AM CDT MON MAY 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN BUFFALO 39.85N 89.41W
05/18/2020 M4.14 INCH SANGAMON IL CO-OP OBSERVER
2-DAY TOTAL. 1.05 INCHES LAST 24 HOURS.
&&Local storm report, May 18, 7:39 AM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
739 AM CDT MON MAY 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN 1 ESE CHATHAM 39.67N 89.67W
05/18/2020 M4.54 INCH SANGAMON IL NWS EMPLOYEE
2-DAY TOTAL. 0.98 INCHES LAST 24 HOURS.
&&
GEELHARTLocal storm report, May 18, 7:48 AM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
748 AM CDT MON MAY 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN CAPITAL AIRPORT 39.85N 89.68W
05/18/2020 M3.14 INCH SANGAMON IL ASOS
2-DAY TOTAL. 0.89 INCHES LAST 24 HOURS.
0700 AM HEAVY RAIN WILLARD AIRPORT 40.03N 88.27W
05/18/2020 M2.29 INCH CHAMPAIGN IL ASOS
2-DAY TOTAL. 1.57 INCHES LAST 24 HOURS.
0700 AM HEAVY RAIN DECATUR AIRPORT 39.83N 88.85W
05/18/2020 M2.13 INCH MACON IL ASOS
2-DAY TOTAL. 1.03 INCHES LAST 24 HOURS.
&&
GEELHARTLocal storm report, May 18, 8:03 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
803 AM CDT MON MAY 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN BLOOMINGTON AIRPORT 40.47N 88.92W
05/18/2020 M2.44 INCH MCLEAN IL AWOS
2-DAY TOTAL. 1.18 INCHES LAST 24 HOURS.
0800 AM HEAVY RAIN MORTON 40.61N 89.47W
05/18/2020 M2.03 INCH TAZEWELL IL CO-OP OBSERVER
2-DAY TOTAL. 1.09 INCHES LAST 24 HOURS.
&&
GEELHARTLocal storm report, May 18, 8:15 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
815 AM CDT MON MAY 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 AM HEAVY RAIN 1 SSW CLINTON 40.14N 88.97W
05/18/2020 M3.59 INCH DE WITT IL CO-OP OBSERVER
2-DAY TOTAL. 2.14 INCHES LAST 24 HOURS.
&&
GEELHARTLocal storm report, May 18, 9:00 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
900 AM CDT MON MAY 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 2 E SULLIVAN 39.60N 88.57W
05/18/2020 M2.35 INCH MOULTRIE IL TRAINED SPOTTER
2-DAY TOTAL.
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 8:56 PM CDT | River Flood Warning | ILX | McLean, Tazewell, Woodford | 68 hr |
| May 18, 7:20 AM CDT | Flash Flood Watch | ILX | Sangamon | 24 hr |
| May 18, 12:53 PM CDT | River Flood Warning | ILX | Clay, Richland | 31 hr |
Nearby
River Flood Warnings in Illinois, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.